Topological defects of wave patterns

P. Coullet, C. Elphick, L. Gil, Joceline C Lega

Research output: Contribution to journalArticle

83 Scopus citations

Abstract

We identify the defects of waves by means of topological arguments and study them in the framework of Landau-type analysis. It is shown that they correspond to sinks, sources, or dislocations of traveling waves, and to dislocations of standing waves.

Original languageEnglish (US)
Pages (from-to)884-887
Number of pages4
JournalPhysical Review Letters
Volume59
Issue number8
DOIs
Publication statusPublished - 1987
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this